Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for severe dizziness while on Lamictal and Nyquil

Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 2717 Questions

default
Posted on Wed, 22 Mar 2017 in Mental Health
Question: I am weaning off Effexor XR 37.5 mgs in hopes of trying Parnate or another MAOI. I have opening the capsules and taking half the beads for 7 days. There was some dizziness but that disappeared. For the last 3 days, I am fine in the morning until I take the effexor, along with 50 mgs Lamictal, and then I get extremely tired and foggy.
I have a cold so I am also taking Nyquil at night and claratin during the day. Could the two be reacting with each other or is this a function of taking effexor at a lower dose?
doctor
Answered by Dr. Ashok Kumar 1 hour later
Brief Answer:
I think it is claratin

Detailed Answer:
Hello,
Thanks for using Healthcaremagic.

I read your query and understand your concerns.

First of all I like to inform you that low dose of effexor is not associated with any effects which cause tiredness and foggy feeling. I understand that withdrawal of effexor causes some symptoms but those symptoms tend to improve when effexor is administered and there is no question of worsening or new onset of symptoms.

Among the number of medications available I feel Claratin is most likely cause as it causes feeling of tiredness and brain fogging. This happens because the claratin acts on histaminic receptors and blocks them which are essential for your activity and alertness.

I hope this assists you.
If you have more questions I will be glad to assist you further.
If you do not have more questions, please close the discussion and if possible rate the answer for my future patients.

In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards.
Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  

Recent questions on  Parnate

doctor1 MD

I am taking 50 mgs trazodone and 150 mg gabapentin and .25 mg klonopin at night to help with sleep issues on Parnate. I feel like the trazodone is helping with some of the emotional blunting from the Parnate, but adding to irritability and...

doctor1 MD

I have found that the combination of trazodone 50 mgs and gabapentin 150 mgs is extremely helpful correcting the sleep problems cause by parnate 20-30 mgs. I also take Lamictal 100 mg and klonopin .25 mgs (at night) both of which I have taken for...

doctor1 MD

Since adding Trazodone (50 mg) for sleep to my Parnate 30 mg and Lamictal 100mg regimen I have been noticing a gradual return to depression and irritability, especially mid-day. Today was the worst I had feelings of sadness and despair combined...

doctor1 MD

I am 60 years old, weight 139, height 5' 5". I am taking 10 mg of Lipitor, 80 mg. of prilosec, 40 mg. of Parnate which is an MAOI antidepressant, a daily baby asprin, 5 mg. of altace and 35 mg. of Actonel. I have been on those medications for many years but I just started the Prilosec in May.
I don't drink. I also take an occasional Klonopin (usually a quarter of a .05 mg tablet)
My most recent liver function test (which I have every 3 to 4 months because of the Lipitor) taken in June showed:
a GGT of 98 U/L (range is 3-65), Direct bilirubin of 0.3 mg/dl (range is below 0.2mg/dl). All the other liver tests are within normal range. I have noticed on past tests that the direct bilirubin is often 0.3 with the rest of the liver tests being normal. The only time the direct bilirubin and GGT were elevated was in 2006 when the direct bilirubin was 0.31mg/dl (range was 0.00 to 0.30 and the GGT was 78 U/L (range being 3-60). I am due for a complete physical in 2 weeks but was wondering if my medicines could be causing the problems. I have no symptoms but was told years ago that I had a small ossified gall stone. Thanks

doctor1 MD

I swallowed a very small amount of Scope mouthwash minutes after taking my evening dose of medication -- 30mg Parnate, 400 mg Tegratol,, 3mg Klonopin. Is this a problem? I am 52, weigh 155, height 5 10 , have controlled high blood pressure, bipolar 1.

doctor1 MD

I have Chronic, Daily Headaches, (or persisitent headache), which in itself is a poor descrption. Head tightness, much like a vice or a tight wall across my farhead. is what I experience This tightness is omnpresent, and is almost always accompanied by clogged ears. This phenomenon has ruined my life to such a degree that I have become desperate and hopeless. I suffer from Major Depressive Disorder, and the intolerable combination of both illness and head condition triggers moments of suicidal ideation. It significantly affects my cognitive ability, my short and long term memory recall and leaves me extremely self conscious. I have to fake it in social situations which I do my best to avoid. I cannot genuinely feel. I have only recently discovered that Parnate, the antidepressant I have to take, causes an almost immediate trigger of this phenomenon. It s a Catch 22.since my refractory depression only seems to respond to Parnate, the culrprit. This began in 1996 when my doctor at the time took me off the perfect psychotropic combination to treat the goiter I developed as a side effect. Within weeks of being on a different, replacement psychotropic, I literally plumetted into a major depressive episode. He tried every drug in the book after increasing Prozac to 60mg. Then, there it was; the head tightness and clogged ears. Nope, he never thought of simply adding Synthroid. I have been suffering/struggling ever since. I met with a prominent neurologist in NYC who eventually thought of putting me on Lyrica and,...,RELIEF!!!! But, it s not working very well after approx. 5 yrs. I ve tried titrating down on Parnate, but depression set in. As of now, I m between a rock and a hard place with no hope and only misery. I ve been simply existing, mainly for my two young daughters. My current psychiatrist is trying, but nothing has been able to break through this wall , unclog my ears, while allowing for the decrease of my depression/suicidal ideation. I m no where... (the irony is I m a therapist; LCSW and am at my best heping others get well.) I ve always been inside my own head, and have become riddled with stress and anxiety. Jaimie *I ve had MRIs, and MRA and MRV, sonogram, had several courses of Botox injetions in my farhead, an inpatient stay for a 3 day, migraine drip, tried all kinds od medications, saw an ENT, etc. and nothing showed up as abnormal and/or a cause of the head tension with clogged ears.